Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 261, NWS Binghamton, NY

August 16, 2007Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 16, 2007, 8:27 PM EDT for Delaware County, Sullivan County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2007, 8:27 PM EDT (00:27 UTC)
Expired
Aug 16, 2007, 9:15 PM EDT
In force
48 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Delaware County, NY, Sullivan County, NY

The radar

The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 6:04 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 170027
SVRBGM
NYC025-105-170115-
/O.NEW.KBGM.SV.W.0261.070817T0027Z-070817T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
827 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DELAWARE COUNTY IN CENTRAL NEW YORK
  SULLIVAN COUNTY IN CENTRAL NEW YORK

* UNTIL 915 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF DOWNSVILLE TO
  HARVARD TO HANCOCK...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PEABROOK AT 840 PM EDT...
  ROSCOE AT 845 PM EDT...
  FREMONT AND HAZEL AT 850 PM EDT...
  LIVINGSTON MANOR...CALLICOON CENTER AND COCHECTON CENTER AT 855 PM
  EDT...
  WILLOWEMOC AND JEFFERSONVILLE AT 900 PM EDT...
  WHITE SULPHUR SPRINGS AT 905 PM EDT...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4175 7455 4169 7465 4182 7510 4187 7518
      4187 7526 4193 7527 4199 7534 4200 7534
      4208 7519 4219 7482 4211 7456 4202 7476
      4187 7445
TIME...MOT...LOC 0027Z 291DEG 36KT 4212 7482 4205 7506
          4193 7530

$$
2 follow-up statements
000 
WWUS51 KBGM 170100
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
900 PM EDT THU AUG 16 2007

NYC025-170110-
/O.CAN.KBGM.SV.W.0261.000000T0000Z-070817T0115Z/
DELAWARE NY-
900 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DELAWARE COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY. THUS THE WARNING HAS BEEN CANCELLED.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4175 7455 4169 7465 4172 7473 4171 7475
      4173 7476 4182 7510 4185 7513 4185 7515
      4200 7485 4202 7476 4187 7445
TIME...MOT...LOC 0100Z 302DEG 31KT 4190 7457 4184 7478
          4181 7505

$$

NYC105-170115-
/O.CON.KBGM.SV.W.0261.000000T0000Z-070817T0115Z/
SULLIVAN NY-
900 PM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN SULLIVAN COUNTY...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WILLOWEMOC TO PARKSVILLE TO
FREMONT...OR ALONG A LINE EXTENDING FROM GRAHAMSVILLE TO LIVINGSTON
MANOR TO CALLICOON...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITE SULPHUR SPRINGS...JEFFERSONVILLE...BRADLEY AND ADEN BY 905 PM
  EDT...
  NEVERSINK...LIBERTY...GRAHAMSVILLE AND BRISCOE BY 910 PM EDT...
  LOCH SHELDRAKE AND WOODBOURNE BY 915 PM EDT...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4175 7455 4169 7465 4172 7473 4171 7475
      4173 7476 4182 7510 4185 7513 4185 7515
      4200 7485 4202 7476 4187 7445
TIME...MOT...LOC 0100Z 302DEG 31KT 4190 7457 4184 7478
          4181 7505

$$


PB
000 
WWUS51 KBGM 170115
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT THU AUG 16 2007

NYC105-170125-
/O.EXP.KBGM.SV.W.0261.000000T0000Z-070817T0115Z/
SULLIVAN NY-
915 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN COUNTY
EXPIRES AT 915 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE COUNTY. 
THUS...THE WARNING WILL BE ALLOWED TO EXPIRE AT 915 PM.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA.
PLEASE KEEP ABREAST OF THE LATEST STATEMENTS AND FORECASTS FOR YOUR
AREA.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4175 7455 4169 7465 4172 7473 4171 7475
      4173 7476 4182 7510 4185 7513 4185 7515
      4200 7485 4202 7476 4187 7445
TIME...MOT...LOC 0115Z 286DEG 34KT 4187 7451

$$

PB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 7:34 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 16, 7:34 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
734 PM EDT THU AUG 16 2007

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING, WITH
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THESE SHOWERS
AND STORMS WILL TAPER OFF OVERNIGHT WITH COOLER AIR MOVING INTO
THE REGION FOR FRIDAY. A POTENT UPPER LEVEL DISTURBANCE WILL MOVE
RAPIDLY INTO THE REGION LATE IN THE DAY ON FRIDAY, BRINGING
ANOTHER ROUND OF SHOWERS. BEHIND THIS DISTURBANCE, CANADIAN HIGH
PRESSURE WILL BRING DRY ALBEIT COOL WEATHER FOR SATURDAY AND THE
FIRST HALF OF SUNDAY BEFORE YET ANOTHER WEATHER SYSTEM APPROACHES
THE AREA BY THE END OF THE WEEKEND WITH ANOTHER ROUND OF SHOWERS
POSSIBLE BY LATE SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
CONVECTIVE DEVELOPMENT HAS BEEN LACKLUSTER SO FAR THIS AFTERNOON
AND HAS BEEN MOSTLY LOCATED ALONG A LAKE ONTARIO LAKE BREEZE.
DEWPOINTS OVER THE CWA HAVE STRUGGLED TO REACH 65. TEMPERATURES
WERE WARMER THAN FORECAST...REACHING 90F AT KPEO. THIS HAS YIELDED
MLCAPES OF AROUND 1000J/KG. WITH MOST OF THE DYNAMIC SUPPORT WELL
TO THE NORTH...AS MENTIONED PREVIOUSLY...THE LACK OF A REAL
TRIGGER THIS AFTERNOON HAS SPELLED FOR THE LACK OF ACTIVITY. ALSO
AT PLAY LOOKS TO BE SOME WARM AIR IN THE 500-600MB LAYER...ALSO
MENTIONED EARLIER. THE BAROCLINIC ZONE HAS SOLIDIFIED SOME DURING
THE DAY WITH THE WIND SHIFT LINING UP MORE WITH THE SFC AIRMASS
CHANGE. NOTICE DEWPOINTS AROUND FREEZING IN CENTRAL MICHIGAN THIS
AFTERNOON

THIS FRONT WILL SAG SOUTH THROUGH THE FORECAST AREA THIS EVENING
AND SHOULD SPARK A FEW STORMS WITH ITS PASSAGE. HAVE CONTINUED TO
BACK OFF POPS FOR THE PERIOD...WITH SCT COVERAGE NORTH OF A KITH-
KOIC LINE AND ISO TO THE SOUTH. ANY STORMS THAT DO DEVELOP HAVE A
VERY IMPRESSIVE WIND FIELD TO WORK WITH...SO CANT RULE OUT AN
ISOLATED SEVERE STORM THROUGH THE EVENING...ALTHOUGH I FEEL
WERE RUNNING OUT OF TIME.

TONIGHT...THE FRONT WILL SLOW AS IT LEAVES THE CWA TO THE
SOUTH...AS IT BEGINS TO LINE PARALLEL TO THE MID/UPPER LEVEL FLOW.
CLEARING WILL MOVE IN FROM THE NORTHWEST...WITH NORTHERN AREAS
BECOMING MCLEAR BY MORNING. TEMPS WILL FALL INTO THE LOWER 50S IN
THE NORTH TO NEAR 60 IN THE SOUTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FRIDAY MORNING WILL BE BEAUTIFUL WITH A PRETTY DRY AIRMASS
SETTLING INTO PLACE. UNFORTUNATELY...IT APPEARS THAT THE WEATHER
WILL GO DOWNHILL BY AFTERNOON AS A POTENT SHORTWAVE BEGINS TO
ROTATE SOUTHEAST TOWARDS THE CWA. THE GFS AND NAM DIFFER GREATLY
WITH HOW STRONG THIS S/WV WILL BE WITH THE GFS FAR STRONGER. THE
GFS APPEARS TO HAVE A MUCH BETTER HANDLE ON WHAT WILL EVENTUALLY
BECOME THIS WAVE IN ITS INITIALIZATION AT 12UTC...SO HAVE FOLLOWED
ITS MORE HEAVY-HANDED APPROACH. BY LATE AFTERNOON AND INTO THE
EVENING...THE IMPRESSIVE PVA/QVECTOR CONVERGENCE WILL COMBINE WITH
THE LEFT EXIT REGION OF A 125KT 250MB JET. EVEN WITH AN INITIALLY
DRY AIRMASS...FEEL THAT THE INCREDIBLE DYNAMICS SHOULD YIELD SOME
SHOWERS AND POSSIBLE SOME THUNDER OVER NORTHERN AREAS.

FRIDAY NIGHT...T850 FALLS BELOW 4C WITH WELL-ALIGNED NORTHWESTERLY
FLOW OVER LAKE ONTARIO. FEEL THERE WILL BE SOME LAKE ENHANCEMENT
TO THE SHOWER ACTIVITY...EVEN AFTER THE SHORTWAVE DEPARTS.
SO...HAVE KEPT CHC POPS OVER NORTHEASTERN AREAS THROUGH THE NIGHT.
LOWS WILL BE A BIT CHILLY...FALLING TO AROUND 50.

ON SATURDAY...SLOWLY MODERATING TEMPS ALOFT COMBINED WITH BUILDING
HEIGHTS AND DEEP-LAYER SUBSIDENCE TO SLOWLY ERODE THE CLOUD COVER
SOUTH AND EAST OF LAKE ONTARIO. ALTHOUGH THERE WILL BE A GRADUAL
CLEARING TREND...THE COOL TEMPS ALOFT WILL GUARANTEE A COOL DAY AT
THE SURFACE WITH HIGHS IN THE 65-70F RANGE...ABOUT 10F COOLER THAN
NORMAL.

SATURDAY NIGHT...A SURFACE HIGH CRESTS OVERHEAD AND SHOULD BRING
AN EVEN COOLER NIGHT. LOWS WILL LIKELY BOTTOM OUT IN THE 45-50
RANGE. TOWARDS MORNING...SOME CLOUD COVER WILL BEGIN TO MOVE IN
FROM THE WEST AS A SHORTWAVE ROTATING SOUTHEAST OUT OF ONTARIO
COMBINES WITH A BAROCLINIC ZONE TO OUR SOUTHWEST TO ALLOW A PRECIP
SHIELD TO BLOSSOM ON THE COLD SIDE OF THE BOUNDARY AND APPROACH US
FROM THE WEST. THE ORIGINAL IMPETUS FOR THIS PRECIP AREA APPEARS
TO BE CONVECTIVE DEVELOPMENT OVER THE NORTHERN MIDWEST...SO
CONFIDENCE IN THIS FEATURE IS PRETTY LOW AT THIS POINT.

SUNDAY...PRECIP ASSOCIATED WITH ISENTROPIC LIFT NORTH OF THE
BOUNDARY SHOULD MAKE IT INTO OUR SOUTHERN ZONES. WITH SOME
UNCERTAINTY...HAVE GONE NO HIGHER THAN LOW CHC POPS. TEMPS WILL
AGAIN BE CHILLY AS WE REMAIN NORTH OF THE BAROCLINIC ZONE WITH
T850 STILL NEARLY 5C. HIGHS WILL AGAIN BE IN THE UPPER
60S...POSSIBLY LOWER IF WE DO GET INTO APPRECIABLE RAINFALL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWED HPC GUIDANCE. FASTER PATTERN AS FLOW GOES CLOSER TO ZONAL
FROM THE PLAINS RIDGE OF THE PAST WEEK. HPC AND MODELS NOW WETTER
THAN YESTERDAY. A WARM FRONT APPROACHES SUNDAY NIGHT AND REMAINS
INTO THURSDAY. EACH DAY A LITTLE WARMER WITH MORE MOISTURE. A
SURFACE LOW MOVES ALONG THE FRONT ACROSS PA TO THE COAST TUESDAY.
HEAVIEST PRECIP WITH THIS IMPULSE WILL BE IN PA WITH LEAST IN
ONEIDA COUNTY. LATE IN THE WEEK WE MIGHT BE IN THE WARM SECTOR
WITH AN ACTIVE COLD FRONT IN SE CANADA.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR AT MOST TERMINALS. EXCEPTION CUD BE MVFR VSBYS IN OCNL TS BTWN
00Z-02Z AT KBGM/ITH. AFTER STORMS MV THRU...SCTD CUMULUS DECK WILL
DISSIPATE LEAVING ONLY HIGH CIRRUS AT 25KFT. REMAINDER OF
TERMINALS WILL SEE BKN CIRRUS AFTER APPROX 03Z.

NW WINDS EXPECTED 5-10KTS OVERNIGHT. DRY AIR XPCTD TO PREVENT
FOG DEVELOPMENT OVERNIGHT. BY 15Z...EXPECT MORE CUMULUS TO DEVELOP
ARND 5KFT.

HIGH PRESSURE WITH VFR BUILDS THROUGH CWA SAT NGT. MVFR OR IFR
VALLEY FOG AT ELM SUN MORNING.

A WARM FRONT SLOWLY APPROACHES MONDAY AND TUESDAY SO MVFR POSSIBLE
AT AVP AND MAYBE BGM...ITH...AND ELM IN -SHRA AND LOW CIGS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JMA
NEAR TERM...JMA
SHORT TERM...JMA
LONG TERM...TAC
AVIATION...PB
Hazardous weather outlook, Aug 16, 7:24 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT THU AUG 16 2007

NYZ009-015-016-018-022>025-036-037-044>046-055>057-172330-
NORTHERN ONEIDA-YATES-SENECA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-
724 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 608 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

NYZ062-PAZ038>040-043-044-047-048-072-172330-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
724 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS EXPECTED TONIGHT. SOME COULD PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NYZ017-172330-
SOUTHERN CAYUGA-
724 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 608 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS EXPECTED TONIGHT. SOME COULD PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PB

In the hours before

Local storm report, Aug 16, 7:22 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
722 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             GROTON                  42.59N 76.37W
08/16/2007  E1.50 INCH       TOMPKINS           NY   PUBLIC

&&

DJN
Special weather statement, Aug 16, 7:24 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT THU AUG 16 2007

NYZ045-057-170030-
CHENANGO NY-DELAWARE NY-
724 PM EDT THU AUG 16 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO
  40 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  BRISBEN...AND MOVING SOUTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GUILFORD AT 730 PM EDT...
  BAINBRIDGE AND ROCKDALE AT 735 PM EDT...
  SIDNEY AT 740 PM EDT...
  MASONVILLE AND YOUNGS AT 745 PM EDT...
  SIDNEY CENTER AND EAST SIDNEY AT 750 PM EDT...
  LOOMIS AND TROUT CREEK AT 755 PM EDT...
  ROCK RIFT AT 800 PM EDT...
  COLCHESTER AND WALTON AT 805 PM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Local storm report, Aug 16, 7:28 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
728 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     DELHI                   42.28N 74.91W
08/16/2007                   DELAWARE           NY   AMATEUR RADIO

            12 INCH DIAMETER TREES DOWN.

&&

DJN
Local storm report, Aug 16, 7:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
759 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     MASONVILLE              42.25N 75.37W
08/16/2007                   DELAWARE           NY   PUBLIC

            NUMEROUS TREE LIMBS DOWN.

&&

DJN
Local storm report, Aug 16, 8:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
811 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     GENOA                   42.67N 76.53W
08/16/2007                   CAYUGA             NY   COUNTY OFFICIAL

            TREES DOWN.

&&

DJN
Local storm report, Aug 16, 8:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     UNADILLA                42.33N 75.32W
08/16/2007                   OTSEGO             NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

0635 PM     TSTM WND DMG     SIDNEY                  42.31N 75.40W
08/16/2007                   DELAWARE           NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN.

&&

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:44 PM EDTSevere Thunderstorm WarningBGMSeneca, Yates46 min
Aug 17, 6:48 PM EDTSevere Thunderstorm WarningBGMCayuga, Tompkins57 min
Aug 17, 7:13 PM EDTSevere Thunderstorm WarningBGMCortland47 min
Aug 17, 7:22 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga53 min
Aug 17, 7:37 PM EDTSevere Thunderstorm WarningBGMChenango38 min
Aug 17, 7:57 PM EDTSevere Thunderstorm WarningBGMChemung63 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.